Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 35, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 4, 2021, 8:57 AM CDT for 5 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 8:57 AM CDT (13:57 UTC)
- Expired
- May 4, 2021, 9:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Brazos County, TX, Burleson County, TX, Grimes County, TX, Waller County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 126 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 8:11 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.0 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3311 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.6
The text
As transmitted.
331 WUUS54 KHGX 041357 SVRHGX TXC041-051-185-473-477-041445- /O.NEW.KHGX.SV.W.0035.210504T1357Z-210504T1445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Houston/Galveston TX 857 AM CDT Tue May 4 2021 The National Weather Service in League City has issued a * Severe Thunderstorm Warning for... Southern Grimes County in southeastern Texas... Southeastern Burleson County in southeastern Texas... Southeastern Brazos County in southeastern Texas... Eastern Washington County in southeastern Texas... Northern Waller County in southeastern Texas... * Until 945 AM CDT. * At 856 AM CDT, a cluster severe thunderstorms was located 8 miles west of Washington, or 12 miles northeast of Brenham, moving east at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Southeastern College Station, Navasota, Washington, Millican, Anderson, Todd Mission, Plantersville, Roans Prairie and Independence. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3010 9631 3050 9643 3063 9592 3020 9581 TIME...MOT...LOC 1356Z 256DEG 31KT 3032 9630 HAIL...1.00IN WIND...<50MPH $$ TJC
3 follow-up statements
139
WWUS54 KHGX 041424
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
924 AM CDT Tue May 4 2021
TXC051-473-041433-
/O.CAN.KHGX.SV.W.0035.000000T0000Z-210504T1445Z/
Burleson TX-Waller TX-
924 AM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BURLESON AND
NORTHERN WALLER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Texas.
LAT...LON 3063 9592 3033 9584 3023 9604 3023 9608
3021 9610 3023 9611 3021 9613 3022 9614
3020 9616 3016 9616 3014 9619 3041 9629
3041 9627 3042 9629 3045 9628 3045 9630
3053 9633
TIME...MOT...LOC 1423Z 256DEG 31KT 3038 9603
$$
TXC041-185-477-041445-
/O.CON.KHGX.SV.W.0035.000000T0000Z-210504T1445Z/
Grimes TX-Brazos TX-Washington TX-
924 AM CDT Tue May 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHERN GRIMES...SOUTHEASTERN BRAZOS AND NORTHEASTERN WASHINGTON
COUNTIES...
At 923 AM CDT, a severe thunderstorm was located near Navasota,
moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Southeastern College Station, Navasota, Washington, Millican,
Anderson, Plantersville, Wellborn and Roans Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3063 9592 3033 9584 3023 9604 3023 9608
3021 9610 3023 9611 3021 9613 3022 9614
3020 9616 3016 9616 3014 9619 3041 9629
3041 9627 3042 9629 3045 9628 3045 9630
3053 9633
TIME...MOT...LOC 1423Z 256DEG 31KT 3038 9603
HAIL...1.00IN
WIND...<50MPH
$$
TJC128
WWUS54 KHGX 041435
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
935 AM CDT Tue May 4 2021
TXC041-477-041444-
/O.CAN.KHGX.SV.W.0035.000000T0000Z-210504T1445Z/
Brazos TX-Washington TX-
935 AM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRAZOS AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Texas.
LAT...LON 3033 9584 3023 9604 3023 9610 3024 9608
3026 9610 3028 9609 3031 9610 3030 9612
3033 9615 3034 9614 3038 9615 3039 9612
3042 9611 3043 9608 3044 9612 3047 9614
3057 9616 3063 9592
TIME...MOT...LOC 1434Z 256DEG 31KT 3040 9592
$$
TXC185-041445-
/O.CON.KHGX.SV.W.0035.000000T0000Z-210504T1445Z/
Grimes TX-
935 AM CDT Tue May 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHERN GRIMES COUNTY...
At 934 AM CDT, a severe thunderstorm was located 7 miles southeast of
Anderson, or 10 miles east of Navasota, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Navasota, Anderson, Plantersville and Roans Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3033 9584 3023 9604 3023 9610 3024 9608
3026 9610 3028 9609 3031 9610 3030 9612
3033 9615 3034 9614 3038 9615 3039 9612
3042 9611 3043 9608 3044 9612 3047 9614
3057 9616 3063 9592
TIME...MOT...LOC 1434Z 256DEG 31KT 3040 9592
HAIL...1.00IN
WIND...<50MPH
$$
TJC958
WWUS54 KHGX 041441
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
941 AM CDT Tue May 4 2021
TXC185-041450-
/O.EXP.KHGX.SV.W.0035.000000T0000Z-210504T1445Z/
Grimes TX-
941 AM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRIMES COUNTY WILL
EXPIRE AT 945 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Texas.
LAT...LON 3033 9584 3023 9604 3023 9610 3024 9608
3026 9610 3028 9609 3031 9610 3030 9612
3033 9615 3034 9614 3038 9615 3039 9612
3042 9611 3043 9608 3044 9612 3047 9614
3057 9616 3063 9592
TIME...MOT...LOC 1440Z 256DEG 31KT 3041 9589
$$
TJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:10 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 4, 6:10 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
610 AM CDT Tue May 4 2021
.AVIATION...
A cold front will cross SE TX this morning. Showers and isolated
storms were just beginning to redevelop along this feature and
showers should begin to affect TAF sites a little later this
morning. Best chance for thunder should remain north of I-10 and
east of I-45 near the higher instability and deeper moisture. KIAH
is on the cusp and have added a TEMPO for thunder. MVFR ceilings
will begin to mix out this morning but a mix of MVFR/VFR conds
will prevail through 18z before transitioning to VFR. Skies will
clear from north to south overnight with areas along coast
probably holding on to VFR ceilings. Winds will shift to the N-NE
behind today's cold front with stronger winds possible at TAF
sites closest to the coast. 43
&&
.PREV DISCUSSION... /ISSUED 400 AM CDT Tue May 4 2021/
SHORT TERM [Through Wednesday Night]...
A cold front over Central Texas will race east this morning and
reach the College Station area around 15z. PW values in the Brazos
Valley are around 1.60 inches this morning and these values will
increase a bit just ahead of the front but instability is not too
impressive this morning so just a broken line of showers and
storms are expected. The front will probably slow a bit and not
reach the Houston area until about 19-20z. It will be warmer over
the eastern zones ahead of the front, so there will be a bit more
instability with CAPE values around 2200 J/Kg, LI values around
-9, PW values reach 1.90 inches and lapse rates increase to around
6.6 C. Both the ECMWF and the NAM show favorable jet dynamics as
well so feel the risk for stronger storms will increase as the
front moves east this afternoon. SPC has outlooked the eastern
third of the CWA in a Marginal Risk for severe storms for the
late morning and afternoon. There will be quite a contrast in
temperatures today from the cooler air behind the front over the
NW zones to the warm and humid air over the E-SE zones. Skies
will begin to clear behind the front and generally clear skies
are expected tonight. MinT values will be cooler than the past
couple of nights as high pressure settles over the southern
plains and drier air works into the region. The surface high will
bring sunshine on Wednesday and with slightly cooler 850 mb
temps, MaxT values will trend a few degrees cooler despite full
May sunshine. 43
LONG TERM [Thursday through Tuesday]...
A large ridge of high pressure over the western CONUS will be in
control through much of the long term period. With northeast
winds and mostly clear skies, Thursday will be another quiet day
with slightly above average temperatures. Highs will generally be
in the low to mid 80s. Friday will continue with the dry trend,
but with the introduction of more clouds and warmer conditions as
the sfc flow becomes more easterly. Sfc high shifts to our east
during the weekend, leading to warm southerly winds and more humid
conditions. Some diurnal spotty showers cannot be ruled out on
Saturday and Sunday; but have kept the forecast dry for now. This
pattern will help increase temperatures back above seasonal
normals into next week. Upper ridge and relatively dry weather
will linger into early next week, but a pattern change to zonal
flow aloft may make for more active weather by late Monday and
Tuesday. Confidence in the forecast details this far out remains
low; so kept PoPs in the chance range.
05
AVIATION [06Z TAF Issuance]...
Showers and thunderstorms are expected to develop along and ahead
of a cold front that will be moving eastward across the area on
Tuesday. MVFR and possible IFR conditions ahead of the front and
also associated with the storms will gradually improve after the
front moves on through. TAF sites will also see winds shift to the
north with the frontal passage which looks to move through the
area in the mid morning to early afternoon hours. 42
MARINE...
Latest observations show southeast winds 5-10 kt over the
nearshore and around 20 kts offshore, and seas from 4 to 6 ft.
Have issued a Small Craft Advisory for the 20-60 nm waters until
mid-morning. Caution flags are in effect for the nearshore waters
from High Island to Freeport. Wind speed should diminish this
morning in advance of a cold front that will move through the Gulf
waters late this afternoon/early evening. Isolated showers and
thunderstorms will be possible along/ahead the front. Behind the
front, moderate northeast winds around 20 to 25 knots are expected
with seas from 4 to 6 ft, occasionally up 7ft offshore Tuesday night
into Wednesday morning. A SCA is in effect until Wednesday. Winds
should weaken by Wed afternoon. Light to moderate NE winds may bring
caution flags conditions on Thursday. Surface high slides to our
east this weekend, bringing moderate southeast winds along with
elevated seas into early next week. 05
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 80 56 81 59 83 / 50 0 0 0 0
Houston (IAH) 85 60 83 62 85 / 60 10 0 0 0
Galveston (GLS) 83 66 79 70 80 / 40 20 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory from 10 PM this evening to 10 AM CDT
Wednesday for the following zones: Coastal waters from
Freeport to Matagorda Ship Channel TX out 20 NM...Coastal
waters from High Island to Freeport TX out 20 NM.
Small Craft Advisory until 10 AM CDT Wednesday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&
Discussion...99
Aviation/Marine...99In the hours before
Special weather statement, May 4, 7:53 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
753 AM CDT Tue May 4 2021
TXZ195-196-041345-
Brazos TX-Burleson TX-
753 AM CDT Tue May 4 2021
...SPECIAL WEATHER STATEMENT...
At 752 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tanglewood, or 7 miles northeast of Lexington, moving northeast at 25
mph.
Winds in excess of 30 mph and hail will be possible with this storm.
Locations impacted include...
Caldwell, Snook and Chriesman.
LAT...LON 3062 9684 3073 9662 3073 9660 3071 9660
3070 9657 3072 9651 3050 9640 3042 9684
3043 9685 3043 9687 3046 9688 3047 9691
3049 9690 3054 9692 3055 9695
TIME...MOT...LOC 1252Z 238DEG 20KT 3048 9690Special weather statement, May 4, 8:22 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
822 AM CDT Tue May 4 2021
TXZ195>197-211-212-041400-
Brazos TX-Washington TX-Waller TX-Burleson TX-Austin TX-
822 AM CDT Tue May 4 2021
...SPECIAL WEATHER STATEMENT...
At 822 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Burton, or 13 miles west of Brenham, moving east
at 45 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Brenham, Hempstead, Prairie View, Shelby, Somerville, Pine Island,
Snook, Burton, Lake Somerville Dam, Lake Somerville State Park &
Trailway, Carmine, Lyons, Deanville, Independence and Quarry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Texas.
LAT...LON 3051 9635 3007 9597 2998 9658 3008 9663
3011 9663 3013 9665 3015 9665 3015 9668
3016 9669 3015 9673 3019 9675 3020 9674
3024 9673 3025 9669 3030 9664 3030 9667
3032 9669 3032 9674 3039 9679 3042 9684
TIME...MOT...LOC 1322Z 267DEG 39KT 3022 9662
TJCSpecial weather statement, May 4, 8:44 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
844 AM CDT Tue May 4 2021
TXZ176-195-196-198-041430-
Madison TX-Brazos TX-Grimes TX-Burleson TX-
844 AM CDT Tue May 4 2021
...SPECIAL WEATHER STATEMENT...
At 843 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over northeastern Bryan, moving northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
College Station, Bryan, Kurten, Wixon Valley, Kyle Field, Iola,
Wellborn, Carlos and North Zulch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Storms may intensify, so be certain to monitor local radio stations
and available television stations for additional information and
possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Texas.
LAT...LON 3074 9646 3079 9642 3086 9639 3091 9635
3097 9625 3101 9615 3061 9591 3050 9640
3072 9652
TIME...MOT...LOC 1343Z 246DEG 25KT 3068 9634
TJCThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:02 AM CDT | Small Craft Advisory | HGX | 8 hr | |
| May 4, 4:25 AM CDT | Small Craft Advisory | HGX | 33 hr | |
| May 4, 7:53 AM CDT | Special Weather Statement | HGX | Burleson | 52 min |
| May 4, 8:17 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 28 min |
| May 4, 8:22 AM CDT | Special Weather Statement | HGX | Washington | 38 min |
| May 4, 8:44 AM CDT | Special Weather Statement | HGX | Brazos | 46 min |
| May 4, 9:48 AM CDT | Special Weather Statement | HGX | Madison, Trinity, Walker | 42 min |
| May 4, 10:15 AM CDT | Special Weather Statement | HGX | Trinity | 30 min |
| May 4, 12:43 PM CDT | Special Weather Statement | HGX | Liberty | 32 min |
| May 4, 1:14 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 31 min |
| May 4, 2:35 PM CDT | Special Weather Statement | HGX | Chambers | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.